U.S. doctors online nowAsk doctors free
Mattoon, IL
A 18-year-old female asked:

Ive been on the previfem (norgestimate and ethinyl estradiol) 2 years+.period norm lasts 3-4 days and isnt heavy.last time only lasted 2 days and was very light.should i be concerned?

2 doctor answers3 doctors weighed in
Dr. Douglas Lawson
Obstetrics and Gynecology 28 years experience
Menses: The pill might eventually cause your period to stop and this is healthy, but in teens I always worry that they might have missed a pill or two during their cycle. Check a pregnancy test just to be safe. If negative you might just now be at the point where your period is lightening from pill use.
Dr. David Kurss
Obstetrics and Gynecology 39 years experience
You are fine!: One of the benefits of a birth control pill, in addition to preventing pregnancy, is its effect on the duration, heaviness, and discomfort of the menstrual cycle. The pill, over time, will usually make the menses shorter, lighter, and less uncomfortable. Not infrequently, women may actually have no menses - which can be quite desirable and not harmful. Be well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.